Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 276, NWS Louisville, KY

May 25, 20115 counties in Kentucky; 4 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2011, 9:34 PM CDT for 5 counties in Kentucky; 4 counties in Indiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 9:34 PM CDT (02:34 UTC)
Expired
May 25, 2011, 10:15 PM CDT
In force
41 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Breckinridge County, KY, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:49 PM CDTTSTM WND GST 60Corydon, IN
May 25, 10:06 PM CDTTSTM WND GST 583 Ese Garrett, KYMEASURED AT FLAHERTY HAM RADIO SITE. TIME ESTIMATED BASED ON RADAR PASSAGE OF GUST FRONT.
May 25, 10:20 PM CDTTSTM WND DMGLouisville, KYTREES AND POWER LINES DOWN
May 25, 10:23 PM CDTTSTM WND GST 60Jeffersonville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.5
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KLMK 260234
SVRLMK
INC019-025-043-061-KYC027-029-093-111-163-260315-
/O.NEW.KLMK.SV.W.0276.110526T0234Z-110526T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1115 PM EDT/1015 PM CDT/

* AT 1032 PM EDT/932 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WHITE CLOUD TO CLOVERPORT...MOVING EAST
  AT 55 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  FAIRDALE...
  BRANDENBURG...
  BRECKENRIDGE AND CRANDALL...
  LANESVILLE AND GEORGETOWN...
  EDWARDSVILLE AND HAYSVILLE...
  CLARKSVILLE AND ROCK HAVEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3786 8661 3788 8661 3792 8658 3792 8653
      3794 8652 3798 8653 3806 8647 3807 8645
      3809 8644 3823 8633 3845 8572 3784 8575
      3778 8668 3780 8668
TIME...MOT...LOC 0234Z 269DEG 49KT 3821 8616 3779 8661
WIND...HAIL 70MPH <.50IN

$$

DK
2 follow-up statements
536 
WWUS53 KLMK 260256
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EDT WED MAY 25 2011

INC025-260305-
/O.CAN.KLMK.SV.W.0276.000000T0000Z-110526T0315Z/
CRAWFORD IN-
1056 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3779 8665 3781 8654 3788 8654 3791 8648
      3799 8641 3809 8636 3828 8620 3845 8572
      3784 8575
TIME...MOT...LOC 0255Z 269DEG 49KT 3825 8591 3783 8637

$$

INC019-043-061-KYC027-029-093-111-163-260315-
/O.CON.KLMK.SV.W.0276.000000T0000Z-110526T0315Z/
CLARK IN-HARRISON IN-FLOYD IN-JEFFERSON KY-MEADE KY-BULLITT KY-
BRECKINRIDGE KY-HARDIN KY-
1056 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
EDT/1015 PM CDT/ FOR NORTHERN HARDIN...NORTHERN BRECKINRIDGE...
WESTERN BULLITT...MEADE...WESTERN JEFFERSON...FLOYD...HARRISON AND
SOUTHERN CLARK COUNTIES...

AT 1051 PM EDT/951 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LANESVILLE TO CLIFTON 
MILLS...MOVING EAST AT 55 MPH. A TRAINED SPOTTER REPORTED ESTIMATED 
WINDS OF 60 MPH IN CORYDON WITH THESE STORMS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  FAIRDALE...
  BRANDENBURG...
  HAYSVILLE AND BASIN SPRING...
  CLARKSVILLE AND CEMENTVILLE...
  LOUISVILLE INTERNATIONAL AIRPORT AND STITES...
  FORT KNOX AND RED HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3779 8665 3781 8654 3788 8654 3791 8648
      3799 8641 3809 8636 3828 8620 3845 8572
      3784 8575
TIME...MOT...LOC 0255Z 269DEG 49KT 3825 8591 3783 8637
WIND...HAIL 70MPH <.50IN

$$

EER
527 
WWUS53 KLMK 260316
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT WED MAY 25 2011

INC019-043-061-KYC027-029-093-111-163-260325-
/O.EXP.KLMK.SV.W.0276.000000T0000Z-110526T0315Z/
CLARK IN-HARRISON IN-FLOYD IN-JEFFERSON KY-MEADE KY-BULLITT KY-
BRECKINRIDGE KY-HARDIN KY-
1116 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN...NORTHERN
BRECKINRIDGE...WESTERN BULLITT...MEADE...WESTERN JEFFERSON...FLOYD...
HARRISON AND SOUTHERN CLARK COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. ADDITIONAL WARNINGS HAVE BEEN ISSUED OVER THE EASTERN PORTION 
OF THE WARNED AREA AND FOR POINTS FARTHER EAST.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3779 8665 3781 8654 3788 8654 3791 8648
      3799 8641 3809 8636 3828 8620 3845 8572
      3784 8575
TIME...MOT...LOC 0256Z 269DEG 49KT 3825 8589 3783 8635

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:10 PM CDT, 24 minutes earlier.

Area forecast discussion, May 25, 9:10 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT WED MAY 25 2011

...MESOSCALE UPDATE...

...INTENSE LINE OF SEVERE THUNDERSTORMS MOVING INTO SOUTHERN INDIANA
AND PORTIONS OF NORTH-CENTRAL KENTUCKY WITH WINDS OF 70+ MPH...

VERY INTENSE LINE OF SEVERE THUNDERSTORMS CONTINUES TO HEAD EAST
INTO OUR FAR NORTHWEST PORTION OF THE LMK SERVICE AREA.  WIDESPREAD
WIND DAMAGE IS OCCURING IN DUBOIS COUNTY INDIANA AT THE MOMENT.
THIS LINE WILL CONTINUE TO STEAMROLL EASTWARD ACROSS SOUTHERN
INDIANA AND WEST-CENTRAL KENTUCKY OVER THE NEXT SEVERAL HOURS.

NO REAL CHANGES HAVE BEEN NOTED IN THE STABILITY FIELDS OVER THE
LAST HOUR.  LARGE PRESSURE FALL AND PRESSURE RISE COUPLET STILL
NOTICEABLE ON THE SURFACE ANALYSIS INDICATING THE POTENTIAL FOR
WIDESPREAD WIND DAMAGE TO OCCUR WITH THIS ACTIVITY.  IN
ADDITION...SEVERAL MESOVORTICES HAVE BEEN DETECTED WITHIN THIS LINE
AND THE THREAT OF SQUALL LINE EMBEDDED TORNADOES CONTINUES TO BE A
REAL CONCERN.

BASED ON THE LATEST RADAR SCANS...THIS ACTIVITY WILL BE APPROACHING
AREAS LIKE BRANDENBURG AND CORYDON BY 1030 PM EDT.  BY 1100 PM EDT
THIS LINE WILL LIKELY BE IMPACTING THE LOUISVILLE METRO
AREA...RADCLIFF...ELIZABETHTOWN...AND AREAS SOUTHWESTWARD TO BOWLING
GREEN.  THESE AREAS SHOULD BE PREPARED FOR A PERIOD OF HIGH WINDS
OVER THE NEXT 60-90 MPH.  THESE WINDS WILL LIKELY RESULT IN
WIDESPREAD WIND DAMAGE AND WILL LIKELY RESULT IN WIDE SPREAD POWER
OUTAGES.

THE LINE IS ACCELERATING A BIT AND STARTING TO BOW OUT.  BASED ON
THE LATEST TRENDS...THIS LINE WILL LIKELY BEGIN TO IMPACT AREAS FROM
FRANKFORT SOUTH TO NEAR CAMPBELLSVILLE BY MIDNIGHT EDT  AND WILL
LIKELY BE IN THE LEXINGTON METRO AREA BY 1230-130 AM EDT.

ALL PUBLIC FORECAST PRODUCTS HAVE BEEN UPDATED TO ACCOUNT FOR THE
NEW TORNADO WATCH...NUMBER 376 WHICH IS IN EFFECT UNTIL 500 AM EDT.

.SHORT TERM (TONIGHT AND THURSDAY)...

...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA
TONIGHT...

STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL
INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT
HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES.

FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W
NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO
ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE
STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A
FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS
COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS
UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL
GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH
THE AFTERNOON HOURS.

SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY
GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN
MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT
CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT
AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL
STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS
INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD
CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES
GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL
SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY
BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK
SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT
MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES
OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND
DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST
CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS
LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS
DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL
(TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED
TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG
LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL
GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE
FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS.

CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION
UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN
PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR
ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE.

FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN
THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND
THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA
TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR
AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF
I-65 THURSDAY AFTERNOON.

CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW
70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK
WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS
DISCUSSION WILL BE NECESSARILY SHORT.

ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY
EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE
FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE
SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID
WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY
NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A
FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE
WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSLTY
HOT AND DRY WEATHER.

AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO
MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES.
SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE
OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN
SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH.  FOR THIS
REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF
THE TAF PERIOD.  BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT
STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z.  WILL CARRY A
TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH
WINDS.  LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO.
FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF
THE EVENING HOURS.  WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT
12-15KT WITH GUSTS UP TO 25KTS.  STORMS SHOULD APPROACH KLEX BY
26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO.  BEST CHANCE
OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z.  HERE WILL
ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE.  CONVECTION SHOULD BE
EAST OF KLEX BY 26/09Z.

WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE
STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......13
AVIATION.......MJ
Hazardous weather outlook, May 25, 8:50 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED MAY 25 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
950 PM EDT WED MAY 25 2011 /850 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT.

AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE OUTLOOK AREA THIS EVENING AND OVERNIGHT.  WIND GUSTS WITHIN THE
LINE OF STORMS WILL LIKELY EXCEED 70 MPH.  IN ADDITION...LARGE HAIL
AND SCATTERED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE.

THIS SQUALL LINE WILL ENTER THE WESTERN PORTION OF THE OUTLOOK AREA
BY 10 PM EDT AND REACH THE I-65 CORRIDOR BY 11 TO 1130 PM EDT.  IT
IS EXPECTED TO REACH THE FRANKFORT AND LEXINGTON AREAS BETWEEN 1230
AND 130 AM EDT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA
AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO
TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A
WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER
FATALITIES OCCUR LATE AT NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER
STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME
SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM.

HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX
READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE
90S...AND ON TUESDAY MAY SURPASS 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY.

MJ/AL/13

In the hours before

Local storm report, May 25, 9:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     HAWESVILLE              37.90N  86.76W
05/25/2011  E70 MPH          PERRY              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100804

RL
Local storm report, May 25, 9:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     10 W ENGLISH            38.33N  86.65W
05/25/2011  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100805

EER
Local storm report, May 25, 9:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
05/25/2011                   DUBOIS             IN   TRAINED SPOTTER

            UPDATED...NUMEROUS TREES AND POWER LINES DOWN.
            WIDESPREAD POWER OUTAGES REPORTED IN JASPER.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1100802

EER
Local storm report, May 25, 9:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     CURBY                   38.24N  86.38W
05/25/2011  E70 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100806

RL
Local storm report, May 25, 9:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     MILLTOWN                38.34N  86.27W
05/25/2011  E65 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100807

RL
Local storm report, May 25, 9:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     HUNTINGBURG             38.30N  86.96W
05/25/2011                   DUBOIS             IN   TRAINED SPOTTER

            TRACTOR TRAILER BLOWN OVER

&&

EVENT NUMBER LMK1100808

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade38 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio47 min
May 25, 9:37 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Ohio38 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble29 min
May 25, 10:09 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren36 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more45 min
May 25, 10:19 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more26 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble46 min
May 25, 10:38 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson37 min
May 25, 10:44 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren31 min
May 25, 10:46 PM CDTSpecial Weather StatementLMKGrayson, Hardin, Larue, Nelson29 min
May 25, 10:49 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more41 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren36 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Logan, Simpson, Warren45 min
May 25, 11:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more27 min
May 25, 11:44 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Larue, Metcalfe31 min
May 25, 11:55 PM CDTSpecial Weather StatementLMKMonroe35 min
May 26, 12:02 AM CDTSevere Thunderstorm WarningLMKAdair, Green, Larue, Marion, Metcalfe, Nelson and 2 more28 min
May 26, 12:04 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more56 min
May 26, 12:22 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Marion, Mercer and 2 more23 min
May 26, 12:44 AM CDTSpecial Weather StatementLMKAdair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more61 min
May 26, 12:58 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more47 min
May 26, 1:08 AM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell37 min
May 26, 11:34 AM CDTSpecial Weather StatementLMKTrimble26 min
May 26, 12:26 PM CDTSpecial Weather StatementLMKHenry, Shelby34 min
May 26, 1:40 PM CDTSpecial Weather StatementLMKFranklin50 min
May 26, 2:06 PM CDTSpecial Weather StatementLMKCumberland, Monroe39 min
May 26, 2:09 PM CDTSpecial Weather StatementLMKAnderson, Woodford51 min
May 26, 2:29 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe46 min
May 26, 2:49 PM CDTSpecial Weather StatementLMKScott41 min
May 26, 3:09 PM CDTSpecial Weather StatementLMKHarrison51 min
May 26, 3:11 PM CDTSpecial Weather StatementLMKCasey49 min
May 26, 3:19 PM CDTSpecial Weather StatementLMKClinton26 min
May 26, 3:20 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln40 min
May 26, 3:22 PM CDTSpecial Weather StatementLMKNicholas38 min
May 26, 4:01 PM CDTSpecial Weather StatementLMKClark, Garrard, Madison29 min
May 25, 8:33 PM CDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry27 min
May 25, 8:38 PM CDTTornado WarningLMKCrawford, Dubois, Orange, Perry52 min
May 25, 9:25 PM CDTTornado WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.